I was diagnosed with permanent inner ear dysfunction from a viral infection I had a few years back. I have been working with a Neurologist at MGH in Boston for over a year now. I started on Topomax and could not handle those side effects. I have been on gabapentin now for approximately one month and working my way up to 900 mgs per day. I am exhausted during the day and continuously wake up during the night? Anyone else feel this way? Thanks :)
For 13 months I was on various painkillers, steriods and muscle relaxers for Siatica & back pain at one point they added Gabapentin to the mountain of pills I took in a day to function through the muscle spasms & pain... I didn't like it AT ALL... (I had wonderfully sucessful back surgery in Nov. of 2009 and was great until it was time to detox off of everything I had been on for a year, that was worse than the pain but I am straying from the point)
I have been prescription free from Dec. 2009 until Oct. 2010 when I got this pain in my ear turns out I have tri-geminal nueralga (google it) they once again prescribed Gabapentin since Anti-seizure meds are the only relief to this non-curable condition... I was told to take 100mg at 6pm if I wasn't asleep by 8 take another and eventually work my way up to 300mg...
the Dr. mistakenly 300mg pills to the pharmacy and I didn't look at the doseage and took one at 6 and one at 9 and couldn't get off the couch until 11am the following day! It was then that I remembered why I hated the Gabapentin...
I called and got the 100mg and I was good with one a night now I am up 300mg once a night at 8pm. It is enough to keep the flare-ups of the tri-geminal nueralga I hope that you find the right dose for you try to cut back your doseage and only take it an hour or two before bed and maybe just a little bit in the am if needed... Good Luck
Many people have commented on their experiences with gabapentin.
Follow the link below.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Once I start taking 300mgs a day of Trileptal, about how long should it be til I notice the full ef?
Updated 2 Mar 2018 • 2 answers
Updated 9 May 2013 • 5 answers
Updated 27 Sep 2014 • 3 answers
Updated 27 May 2017 • 2 answers
Updated 19 Aug 2017 • 2 answers